Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 10, NWS Indianapolis, IN

May 21, 2010Daviess County, Martin County, Indiana

NWS Indianapolis, IN issued this tornado warning at May 21, 2010, 4:26 PM EDT for Daviess County, Martin County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 4:26 PM EDT (20:26 UTC)
Expired
May 21, 2010, 5:15 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Daviess County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:15 PM EDTHAIL 1.753 S Loogootee, INSHERRIFF AT HIGHWAY 231 AND WATERTOWERS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WFUS53 KIND 212026
TORIND
INC027-101-212115-
/O.NEW.KIND.TO.W.0010.100521T2026Z-100521T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  WESTERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WASHINGTON...OR 11 MILES NORTH OF
  PETERSBURG...AND MOVING EAST AT 20 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WASHINGTON AROUND 430 PM EDT...
  PLAINVILLE AROUND 440 PM EDT...
  GLENDALE FISHERY AROUND 450 PM EDT...
  MONTGOMERY AROUND 455 PM EDT...
  CANNELBURG AROUND 500 PM EDT...
  ALFORDSVILLE AROUND 505 PM EDT...
  ODON AROUND 510 PM EDT...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 515 PM EDT...

THE STORM ALSO HAS THE CAPABILITY TO PRODUCE QUARTER TO GOLF BALL 
SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3852 8711 3853 8711 3853 8714 3853 8718
      3855 8720 3854 8725 3858 8725 3878 8724
      3890 8683 3853 8683 3850 8689
TIME...MOT...LOC 2025Z 260DEG 16KT 3864 8720

$$

PUMA/MD
3 follow-up statements
509 
WWUS53 KIND 212037
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT FRI MAY 21 2010

INC027-101-212115-
/O.CON.KIND.TO.W.0010.000000T0000Z-100521T2115Z/
DAVIESS-MARTIN-
437 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR DAVIESS AND WESTERN MARTIN
COUNTIES UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WASHINGTON...OR 14 MILES NORTHEAST OF
PETERSBURG...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  GLENDALE FISHERY AROUND 445 PM EDT...
  MONTGOMERY AROUND 450 PM EDT...
  CANNELBURG AROUND 500 PM EDT...
  ALFORDSVILLE AND ODON AROUND 505 PM EDT...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 510 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3852 8711 3853 8711 3853 8718 3855 8720
      3854 8725 3860 8725 3864 8721 3878 8716
      3890 8683 3853 8683 3850 8689
TIME...MOT...LOC 2037Z 260DEG 16KT 3865 8712

$$

PUMA/MD
531 
WWUS53 KIND 212057
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT FRI MAY 21 2010

INC027-101-212115-
/O.CON.KIND.TO.W.0010.000000T0000Z-100521T2115Z/
DAVIESS-MARTIN-
457 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIESS AND
WESTERN MARTIN COUNTIES UNTIL 515 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES EAST OF WASHINGTON...OR 18 MILES NORTHEAST
OF PETERSBURG...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  ALFORDSVILLE AND ODON AROUND 505 PM EDT...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 510 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3852 8711 3853 8711 3853 8718 3855 8720
      3854 8725 3859 8718 3862 8714 3868 8711
      3882 8705 3890 8683 3853 8683 3850 8689
TIME...MOT...LOC 2057Z 260DEG 16KT 3866 8701

$$

PUMA
953 
WWUS53 KIND 212103
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT FRI MAY 21 2010

INC027-101-212115-
/O.CON.KIND.TO.W.0010.000000T0000Z-100521T2115Z/
DAVIESS-MARTIN-
503 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIESS AND
WESTERN MARTIN COUNTIES UNTIL 515 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 11 MILES SOUTHWEST OF SHOALS...OR 18 MILES EAST OF 
PETERSBURG...MOVING EAST AT 20 MPH. THE STORM HAS THE ABILITY TO 
PRODUCE QUARTER SIZE HAIL ALSO.

THIS DANGEROUS STORM WILL BE NEAR...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 510 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3852 8711 3853 8711 3853 8718 3855 8720
      3859 8713 3861 8710 3867 8706 3872 8701
      3883 8683 3853 8683 3850 8689
TIME...MOT...LOC 2103Z 267DEG 18KT 3858 8695

$$

PUMA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at May 21, 2:10 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 21, 2:10 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT FRI MAY 21 2010

.UPDATE...
UPDATED SYNOPSIS...NEAR/SHORT/LONG TERMS & HYDROLOGY.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL PUSH EASTWARD ACROSS ILLINOIS...INDIANA...AND
OHIO THIS AFTERNOON AND EVENING...DRAGGING A COLD FRONT THROUGH
THE AREA. THIS SYSTEM WILL MOVE EAST OF THE REGION AFTER MIDNIGHT.
HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THIS
WEEKEND...BRINGING MUCH DRIER AND WARMER WEATHER.

&&

.NEAR TERM /TONIGHT/...
ANALYSIS AS OF 2 PM THIS AFTERNOON DEPICTS A WELL DEFINED UPPER LOW
SITUATED ACROSS CENTRAL ILLINOIS AND INDIANA. THIS SLOW WILL SLOWLY
CONTINUE TO SHIFT EASTWARD THROUGH THIS EVENING. ALSO...A WEAK
SURFACE LOW IS LOCATED OVER CENTRAL ILLINOIS WITH AN ASSOCIATED COLD
FRONT TRAILING TO THE SOUTH. FORECAST FOCUS FOR THE NEAR TERM IS
PRECIP AND CONVECTIVE CHANCES.

LATEST VISIBLE SATELLITE IMAGERY SHOWS CLOUDS BECOMING MORE
SCATTERED ALONG MUCH OF CENTRAL ILLINOIS. AS THIS SYSTEM SHIFTS
EASTWARD, EXPECT CLOUDS OVER CENTRAL INDIANA TO BEGIN SCATTERING OUT
(SOMEWHAT) AS WELL...POSSIBLY ALLOWING UP A FEW MORE PEAKS OF
SUNSHINE, WHICH WILL AID INSTABILITY. THUS FAR THE CURRENT DENSE
CLOUD COVER HAS INHIBITED CONVECTION...KEEPING THOSE STORMS THAT
HAVE POPPED UP VERY SHALLOW. THIS SHOULD QUICKLY CHANGE AS THE SYSTEM
PUSHES EASTWARD ACROSS THE STATE AND CLOUDS BEGIN TO SCATTERED OUT.

IF WE DO GET SOME CLEARING...STRONGER TO SEVERE THUNDERSTORMS ARE
POSSIBLE, AND WE ARE CURRENTLY STILL IN A SLIGHT RISK FOR
SEVERE...IN ADDITION TO THUNDERSTORM WATCH #199 WHICH IS IN EFFECT
FOR MUCH OF CENTRAL INDIAN UNTIL 9 PM THIS EVENING. AT THIS POINT
MAIN THREATS WILL BE HAIL...WITH A FAIRLY LOW FREEZING LEVEL OF
AROUND 11KT FT, GETTING TOPS TO NEAR 30KT FT MAY NOT BE THAT
DIFFICULT. A SECONDARY THREAT IS BRIEF VERY HEAVY RAINFALL. WITH
PRECIPITABLE WATERS RUNNING NEAR 1.5" ANY STORM THAT DOES FORM COULD
HAVE THE POTENTIAL TO DUMP A LARGE AMOUNT OF RAIN OVER ANY GIVEN AREA.
FLASH FLOODING IS A POSSIBLE. A THIRD CONCERN IS GUSTY WINDS.
SOUNDINGS ARE NOT PARTICULARLY IMPRESSIVE WITH REGARD TO
SHEAR...SO THIS IS NOT AT THE TOP OF THE LIST IN TERMS OF THREATS.
MARGINALLY SEVERE HAIL AND HEAVY RAINFALL ARE OF PRIMARY CONCERN.

FRONT SHOULD BEGIN TO EXIT EAST INTO OHIO BEFORE MIDNIGHT AND SHOWER
ACTIVITY WILL BEGIN TO WANE AND ALSO EXIT. LOW TONIGHT MID-UPPER
50S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THIS WEEKEND IS SHAPING UP TO BE VERY PLEASANT...ESPECIALLY WHEN
COMPARED TO THE LAST 2 DAYS. SATURDAY WILL HAVE DECREASING CLOUDS
AS UPPER RIDGE BUILDS EAST INTO OUR REGION AND SURFACE LOW
CONTINUES EAST ACROSS NORTHERN OHIO.

BOTH NAM/GFS HAVE TRENDED A LITTLE QUICKER IN ENDING PRECIPITATION
BY SATURDAY AND WILL ONLY MENTION LOW CHANCES OF SHOWERS MAINLY
RANDOLPH COUNTY FOR SATURDAY MORNING.  AS FAR AS TEMPERATURES ARE
CONCERNED WILL MAV/MET NUMBERS ARE CLOSE AND SEEM REASONABLE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ECMWF/GEM/GFS CONTINUE TO BE IN GOOD AGREEMENT FOR NEXT WEEK AS A
STRONG RIDGE OF HIGH PRESSURE SITUATES ITSELF OVER THE GREAT LAKES
REGION.  A FEW AFTERNOON SHOWERS CANNOT BE RULED OUT WITH DAYTIME
HEATING.  HOWEVER...NOT ENOUGH CERTAINTY TO INCREASE POPS AT THIS
TIME DUE TO DRY FORECAST SOUNDINGS AND NO LIFTING MECHANISMS.  THE
BEST CHANCE FOR ANY PRECIPITATION WILL BE LATE IN THE WEEK AS A LOW
PRESSURE SYSTEM MOVES ACROSS CANADA.  AT THIS TIME...IT LOOKS LIKE
IT WILL REMAIN TOO FAR NORTH TO HAVE MUCH OF AN IMPACT.

AS FAR AS TEMPS...WENT WITH A BLEND OF MODELS...WHICH ALL SEEM TO
HAVE A GOOD HANDLE ON THE WARMER TEMPS.  HIGHS WILL GENERALLY TOP
OFF IN THE MID TO UPPER 80S WITH AMPLE SUNSHINE...AND LOWS WILL
BOTTOM OUT IN THE LOW TO MID 60S.

&&

.AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/...
LATEST RADAR SHOWS A BAND OF SHOWERS AND THUNDERSTORMS JUST SOUTH
OF KLAF AND BETWEEN KHUF/KIND WITH TOPS OF 35-40 FEET. THE
ACTIVITY IS MOVING NE AT 25MPH WITH MORE SCATTERED ACTIVITY OVER
IN ERN IL. THE ACTIVITY IS OCCURRING AHEAD OF AN UPPER LEVEL LOW
NEAR ST. LOUIS..SO IT LOOKS LIKE SCATTERED THUNDERSTORMS WILL BE
THE RULE FOR OCCASIONAL MVFR IN THE VICINITY OF THE THUNDERSTORMS.
THERE IS A COLD FRONT ASSOCIATED WITH THIS SYSTEM THAT WILL ROTATE
SW TO NE ACROSS CENTRAL INDIANA LATE TONIGHT AND EARLY SATURDAY
MORNING. AS THE UPPER TROUGH MOVES ACROSS THE AREA AFTER
23/0600Z...MUCH OF THE PRECIPITATION WILL MOVE OUT OF THE
AREA...BUT WITH THE COOLER TEMPERATURES AND WET GROUND...LOW
CLOUDS/FOG WILL LIMIT VISIBILITIES TOWARDS MORNING WITH THE
POSSIBILITY OF SOME IFR CONDITIONS.

SKIES ARE EXPECTED TO IMPROVE LATE SATURDAY MORNING GIVING A RETURN
TO VFR FLYING CONDITIONS.

&&

.HYDROLOGY...
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON IS EXPECTED TO
CREATE LOWLAND FLOODING ALONG PORTIONS OF THE WABASH AND WHITE
RIVERS. MUCH OF CENTRAL AND WESTERN INDIANA RECEIVED BETWEEN ONE
HALF AND NEARLY 1 1/2 INCHES OF RAIN THURSDAY NIGHT. MOST
PRECIPITATION IS EXPECTED TO FALL BY 8 PM THIS EVENING OVER THE
AREA OF CONCERN WITH ESTIMATED RAINFALL ON THE ORDER OF ONE
QUARTER TO 3 TENTHS OF AN INCH. ONLY A FEW HUNDREDTHS OF AN INCH
AT MOST ARE EXPECTED BEYOND THIS BUT GIVEN THE CONVECTIVE NATURE
AMOUNTS OF COURSE COULD VARY. WARMING TEMPERATURES AND DRY WEATHER
WILL MOVE IN STARTING TOMORROW AND CONTINUE THROUGH EARLY JUNE.
THIS WILL ALLOW SOILS TO DRY AND VEGETATION TO GROW RAPIDLY. AS A
RESULT...RIVERS IN WESTERN AND SOUTHERN INDIANA WILL RETURN TO
NORMAL LEVELS BY MAY 28.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...JH/SMF
LONG TERM....TDUD
AVIATION...DWM
HYDROLOGY...BH
Hazardous weather outlook, May 21, 2:08 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EDT FRI MAY 21 2010

INZ041-042-049-221815-
DELAWARE-RANDOLPH-HENRY-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR LATER TODAY AND
EARLY TONIGHT. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND MINOR FLOODING IS NOT OUT OF THE QUESTION.

IN ADDITION A FEW THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS.
A SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>040-043>048-053>057-062>065-071-072-221815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
AND MINOR LOW LAND FLOODING IS POSSIBLE IN A FEW OF THE HEAVIER THUNDERSTORMS.

IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
GUSTY WINDS AND HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-052-060-061-067>070-221815-
VIGO-CLAY-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
GUSTY WINDS AND HAIL BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMFLECHT

In the hours before

Local storm report, May 21, 2:25 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     FUNNEL CLOUD     1 S LEBANON             40.04N 86.47W
05/21/2010                   BOONE              IN   AMATEUR RADIO

            AT INTERSTATE 65 NORTH

&&

HEROLD
Local storm report, May 21, 3:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             1 E VINCENNES           38.68N 87.49W
05/21/2010  U1.75 INCH       KNOX               IN   EMERGENCY MNGR

&&

HEROLD
Special weather statement, May 21, 3:46 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 PM EDT FRI MAY 21 2010

INZ021-028>031-035>038-043>046-051>054-212145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-
MORGAN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...TERRE HAUTE
346 PM EDT FRI MAY 21 2010

...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS PORTIONS OF WESTERN AND CENTRAL INDIANA THROUGH
530 PM THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS WESTERN AND CENTRAL INDIANA THROUGH 530 PM THIS
EVENING. THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY
RAINFALL...SMALL HAIL...AND STRONG GUSTY WINDS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM
THIS EVENING.

SMF
Local storm report, May 21, 3:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             3 E VINCENNES           38.68N 87.46W
05/21/2010  U2.50 INCH       KNOX               IN   BROADCAST MEDIA

            ON U.S. 50

&&

HEROLD
Special weather statement, May 21, 4:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EDT FRI MAY 21 2010

INZ045-051-052-054-212100-
CLAY-MORGAN-PUTNAM-VIGO-
417 PM EDT FRI MAY 21 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...EASTERN VIGO...
NORTHWESTERN MORGAN AND SOUTHERN PUTNAM COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRAZIL...OR 10 MILES EAST OF
TERRE HAUTE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BRAZIL AND CENTER POINT AROUND 425 PM EDT...
KNIGHTSVILLE AND HARMONY AROUND 430 PM EDT...
REELSVILLE AROUND 445 PM EDT...
CAGLES MILL LAKE AROUND 450 PM EDT...
CLOVERDALE...GREENCASTLE AND BELLE UNION AROUND 500 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3951 8733 3973 8670 3963 8670 3963 8665
      3950 8658 3946 8675 3946 8695 3941 8695
      3934 8725
TIME...MOT...LOC 2018Z 249DEG 26KT 3946 8717

SMF
Local storm report, May 21, 4:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     WEST TERRE HAUTE        39.46N 87.45W
05/21/2010                   VIGO               IN   TRAINED SPOTTER

            NUMEROUS 8 INCH LIMBS DOWN ALONG US 40 WEST. POWER LINES
            DOWN AS WELL.

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:23 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike27 hr
May 21, 11:23 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days
May 21, 11:23 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
May 21, 11:23 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo7 days
May 21, 11:23 AM EDTRiver Flood WarningINDSullivan, Vigo7 days
May 21, 11:23 AM EDTRiver Flood WarningINDKnox, Sullivan10 days
May 21, 11:23 AM EDTRiver Flood WarningINDKnox, Sullivan9 days
May 21, 12:28 PM EDTSpecial Weather StatementINDHendricks, Putnam47 min
May 21, 2:17 PM EDTSevere Thunderstorm WarningINDParke, Vermillion, Vigo58 min
May 21, 3:08 PM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan52 min
May 21, 3:11 PM EDTTornado WarningINDParke, Vigo25 min
May 21, 3:39 PM EDTSevere Thunderstorm WarningINDDaviess, Knox51 min
May 21, 3:58 PM EDTTornado WarningINDDaviess, Knox32 min
May 21, 4:12 PM EDTTornado WarningINDWarren33 min
May 21, 4:17 PM EDTSpecial Weather StatementINDClay, Putnam43 min
May 21, 4:23 PM EDTSevere Thunderstorm WarningINDClay, Putnam52 min
May 21, 4:39 PM EDTSpecial Weather StatementINDFountain, Tippecanoe, Warren51 min
May 21, 4:44 PM EDTFlash Flood WarningINDDaviess3 hr
May 21, 5:00 PM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
May 21, 5:12 PM EDTSevere Thunderstorm WarningINDDaviess, Martin18 min
May 21, 5:14 PM EDTSpecial Weather StatementINDPutnam46 min
May 21, 5:37 PM EDTFlash Flood WarningINDMartin3 hr
May 21, 7:29 PM EDTAreal Flood WarningINDDaviess4 hr

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.